Q. There was condom slippage after intercourse. Can this lead to pregancy?

Answered by Dr. Seikhoo Bishnoi and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Delayed Period or Contraceptive Pill? We have medical experts to help you right away. Ask a Doctor Now »
Image: There was condom slippage after intercourse.  Can this lead to pregancy?

Hello doctor,

I had sex with my partner two months back using a condom. After ejaculation, she was getting off from me, and as she got up, the condom slipped off. I, however, pulled it out of her. When I did this, the semen leaked on my leg. As she was on top of me (due to gravity), all the semen fell on my leg. At that time I was 80 % confident that no semen had gone near her. To be careful, I recommended her to take the morning after pill, and she took it 12 hours later. Approximately eight days after sex, we did a pregnancy test which was negative. She usually has her period around the 17th of the month. Her period is now four days late. Can you advise why this could be? This is the first time she has taken any pill.


Related Questions:
Will taking emergency contraceptive pills after unprotected sex cause any issues?
I took emergency contraceptive pills few days back. I am bleeding today. Am I pregnant?
Does taking contraceptive pills before and after sex avoid pregnancy?
 

Dr. Seikhoo Bishnoi
MBBS., MD PSYCHIATRY
Psychiatry, Psychotherapy, Sexology

Hello,

Welcome to icliniq.com.

It is normal to see delayed periods after taking morning after pill. There is no need to get worried.

For more information consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist

 

Thank you doctor,

It has now been almost 13 days since her expected date of next period. We are both anxious and planning to take a pregnancy test tonight but are very scared to take it. My partner has been going through a lot of stress due to work, and I am trying to remain positive because we used a condom during sex that did not break (it slipped, but I am 80 % sure that all the semen stayed in the condom). Her last period was a month back, we had sex ten days later, and she has a 30-day cycle. So, according to online fertility checker, she was not very fertile. She took EllaOne after 12 hours of us having sex. She has no other side effects apart from not having her period yet.

 

Dr. Seikhoo Bishnoi
MBBS., MD PSYCHIATRY
Psychiatry, Psychotherapy, Sexology

Hello,

Welcome back to icliniq.com.

First of all, you had sex during the safe period and sex in that period does not result in pregnancy. You used the condom during sex, and this is a very effective mode of contraception. Even if we assume that during the slipping of condoms some amount of semen touched the vaginal opening, even then there is no risk of pregnancy. Vaginal pH is hostile to the survival of sperms. For conception, the ejaculation should be done deep into the vagina or near cervical opening. Hence, the risk is almost zero.

She took an emergency pill after sex too and this is also a good mode to prevent pregnancy. So, please remain assured that there is no risk of pregnancy. It is normal to see delay in periods of young girls after sex and also after taking emergency pills. No need to worry for that. You can repeat UPT (urine pregnancy test), which is also not needed as per my opinion, as this will come negative definitely.

For more information consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Does a contraceptive pill affect periods?
Query: Hi doctor, Are contraceptive pills safe to take? Does it affect periods? Does taking contraceptive pills completely reduce the chances of pregnancy or is there still some chance? Is it completely safe to take it even if having intercourse very occasionally? Or is there some other better way to avo...  Read Full »
Dr. Purushottam Sah
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Oral contraceptive pills are quite safe and do not affect periods in bad way. Though does not protect 100% but chance of pregnancy is almost nil. If you have sex once a month then you can take emergency pill, but it is known to be less effective. It should not be used mor...  Read Full »
 
Delayed period after abortion. Please help.
Query: Hello doctor, My wife is 23 years old. Two months back she had abortion. After abortion she is taking Folic acid and Ecosprin 75. Last month her period lasted for around 14 days and then doctor gave her Sandoz medication. This month her period date already has passed far off but still she is not hav...  Read Full »
Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Please ask her to wait for a week for her period to start. If it does not start by then, she can repeat urine pregnancy test. If the test turns out to be negative, ask her to take tablet Medroxyprogesterone acetate 10 mg twice daily for five days. Period normally starts ...  Read Full »
 
Could delayed periods be a sign of early onset of menopause?
Query: Hi doctor, I am a 53 year old female. My periods have been delayed for two weeks. Till now they are normally regular. Could it be the early onset of menopause or they will eventually come?  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If you have been regular with your menses these years and this is the first episode at 53 years of age when the menses have been delayed by two weeks, the causes can be a possible initiation of perimenopausal stage where menses are often delayed for a month or two an...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What Is Trigeminal Migraine?
One of the most common complaints of patients in general and ENT practice is a headache. And in chronic cases, it might ...  Read more »
Why am I having muscle twitches all over my body?
Hello doctor, I have been having muscle twitches all around my body for about two months. First I noticed it in the leg...  Read more »
Will my kidney stone escalate my issues of high BP and diabetes?
Hello doctor, I am a 48-year-old male. I have a high blood pressure since five years and type 2 diabetes mellitus since ...  Read more »